MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON

TERUMO PHILIPPINES CORPORATION TERUMO SYRINGE WITH NEEDLE; SYRINGE, PISTON
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: animal.A3b: gender: n/a.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vet technician.We were unable to determine the details of the actual condition of the sample as it was not available.Retention samples were visually inspected and confirmed free from defects such as dents, scratches, bent cannula, tilted cannula, and damage to the cannula that might contribute to the complaint.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.We have an online and in-process visual inspection to check bent or damage to the cannula that might lead to a complaint.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that when injecting pre-operative medication, the 25g 5/8 needle (terumo syringe with needle lot 230116m) broke at the base.Intramuscular injection of (ketamine/vetergesic/dexdomitor) liquid consistency.The patient was sent for x-rays elsewhere due to no machine present.The x-rays confirmed that the needle was present in the patient's right thigh.The doctor attempted to find the needle via surgery; however, was not successful.The patient was referred for echo surgery guided operating room to see specialists.The patient's condition will be monitored to assess whether the needle migrated.Friday afternoon ((b)(6)) the doctor asked to carry out x-rays and surgery to attempt to turn to remove the needle.There was no blood loss.The event resulted in injury.The event occurred intra-operative.There is a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.Additional information was received on 24 may 2024: on friday (b)(6), the cannula was removed at the hospital after two (2) hours of exploratory surgery.The patient was doing well, and everything was fine.On monday morning, the patient ate well and put weight on the leg.

Brand Name
TERUMO SYRINGE WITH NEEDLE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19483525
Report Number3003902955-2024-00035
Device Sequence Number12743596
Product Code FMF
UDI-Device Identifier34806017511198
UDI-Public34806017511198
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberSS-03L2516
Device Lot Number230116M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown